Alert archive / Florida / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 39, NWS Mobile, AL

April 10, 2024Baldwin County, Alabama; Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Apr 10, 2024, 12:54 PM CDT for Baldwin County, Alabama; Escambia County, Santa Rosa County, Florida. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2024, 12:54 PM CDT (17:54 UTC)
Expired
Apr 10, 2024, 1:45 PM CDT
In force
51 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baldwin County, AL, Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 79 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 1:33 PM CDTTORNADO1 Nne Bellview, FLNWS storm survey found an EF-1 tornado began along Pine Forrest Rd in Bellview Florida and tracked northeast for 2.2 miles with a peak width of 150 yards. Numerous large hardwood trees were uprooted along the path with several falling on several homes. The tor
Apr 10, 1:34 PM CDTTSTM WND DMG1 Nne Bellview, FLLarge tree down in Bellview Community off of Pine Forest Road. Photo relayed on social media.
Apr 10, 1:36 PM CDTTSTM WND DMG2 Se Ensley, FLLarge tree down near Sears Blvd and Olive Rd in Pensacola, FL. Photos relayed on social media.
Apr 10, 1:48 PM CDTTSTM WND DMG3 Se Pace, FLReports relayed of downed fences and damaged roofs near the Woodlands neighborhood. Time estimated by radar.
Apr 10, 1:48 PM CDTTORNADO3 Se Pace, FLThe tornado began just southwest of of Sterling Way near Escambia Bay and quickly intensified as it approached Peach Dr. where numerous homes suffered shingle damage. A very large oak tree was snapped with several other large hardwood branches snapped. Numerou

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 9:57 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2024-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1088 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2024-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1088 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

621 
WUUS54 KMOB 101754
SVRMOB
ALC003-FLC033-113-101845-
/O.NEW.KMOB.SV.W.0039.240410T1754Z-240410T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1254 PM CDT Wed Apr 10 2024

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Baldwin County in southwestern Alabama...
  Western Santa Rosa County in northwestern Florida...
  Escambia County in northwestern Florida...

* Until 145 PM CDT.

* At 1254 PM CDT, severe thunderstorms were located along a line
  extending from 8 miles northeast of Bay Minette to 7 miles
  northeast of Robertsdale to 7 miles east of Fort Morgan, moving
  east at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
  Gonzalez, Gulf Shores, Foley, Pace, Milton, Gulf Breeze, Orange
  Beach, Goulding, Robertsdale, Century, Bagdad, Lillian, Myrtle
  Grove, and Magnolia Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 500 PM CDT for south central
and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3022 8726 3022 8799 3059 8769 3099 8775
      3100 8707 3061 8694
TIME...MOT...LOC 1754Z 268DEG 36KT 3096 8767 3060 8760 3023 8790 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
588 
WWUS54 KMOB 101803
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
103 PM CDT Wed Apr 10 2024

ALC003-FLC033-113-101845-
/O.CON.KMOB.SV.W.0039.000000T0000Z-240410T1845Z/
Baldwin AL-Santa Rosa FL-Escambia FL-
103 PM CDT Wed Apr 10 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN BALDWIN...WESTERN SANTA ROSA AND ESCAMBIA
COUNTIES...

At 103 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Atmore to 12 miles west of
Gonzalez to 6 miles west of Gulf Shores, moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Gulf Shores, Foley, Pace, Milton, Gulf Breeze, Orange
Beach, Goulding, Robertsdale, Century, Bagdad, Lillian, Myrtle Grove,
and Magnolia Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 PM CDT for south central
and southwestern Alabama...and northwestern Florida.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3022 8726 3022 8799 3059 8769 3099 8775
      3100 8707 3061 8694
TIME...MOT...LOC 1803Z 268DEG 36KT 3096 8757 3060 8750 3023 8780 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
153 
WWUS54 KMOB 101834
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
134 PM CDT Wed Apr 10 2024

ALC003-101844-
/O.CAN.KMOB.SV.W.0039.000000T0000Z-240410T1845Z/
Baldwin AL-
134 PM CDT Wed Apr 10 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BALDWIN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 PM CDT for south central
and southwestern Alabama...and northwestern Florida.

LAT...LON 3023 8748 3042 8743 3042 8740 3044 8739
      3046 8742 3059 8739 3100 8743 3100 8707
      3061 8694 3022 8726
TIME...MOT...LOC 1834Z 263DEG 39KT 3098 8721 3079 8717 3047 8730 3024
8743

$$

FLC033-113-101845-
/O.CON.KMOB.SV.W.0039.000000T0000Z-240410T1845Z/
Santa Rosa FL-Escambia FL-
134 PM CDT Wed Apr 10 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR WESTERN SANTA ROSA AND ESCAMBIA COUNTIES...

At 134 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Century to 9 miles northwest of Point
Baker to 3 miles southwest of Ensley to 8 miles southeast of Perdido
Beach, moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Milton, Gulf Breeze, Goulding, Century, Flomaton,
Bagdad, Myrtle Grove, Molino, Jay, Point Baker, Pea Ridge, and
Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 PM CDT for south central
and southwestern Alabama...and northwestern Florida.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3023 8748 3042 8743 3042 8740 3044 8739
      3046 8742 3059 8739 3100 8743 3100 8707
      3061 8694 3022 8726
TIME...MOT...LOC 1834Z 263DEG 39KT 3098 8721 3079 8717 3047 8730 3024
8743

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:37 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 10, 12:37 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1237 PM CDT Wed Apr 10 2024

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Wed Apr 10 2024

Line of strong to severe convection moving eastward across the
Gulf coast. Potential of damaging straight line winds will
accompany the line and bring dangerous impacts to approaches and
departures. Out ahead of the main line, isolated tsra could rotate
and bring a tornado potential through the afternoon. It still
looks to remain windy behind the line and non-convective low
level wind shear will also be a hazard. Cigs down to IFR/LIFR
levels and vsby could be reduced VLIFR/LIFR in +RA. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      59  72  50  77  50  79  54  80 /  70   0   0   0   0   0   0   0
Pensacola   64  72  54  75  53  76  56  77 /  90   0   0   0   0   0   0   0
Destin      65  74  58  75  56  75  59  75 /  90   0   0   0   0   0   0   0
Evergreen   59  71  48  75  44  81  49  83 /  90   0   0   0   0   0   0   0
Waynesboro  56  71  47  75  46  81  50  83 /  50   0   0   0   0   0   0   0
Camden      57  67  48  72  45  79  50  83 /  80  10   0   0   0   0   0   0
Crestview   61  75  49  77  45  81  48  82 /  90   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 1 AM CDT Thursday for ALZ051>060-261>266.

     Flood Watch through late tonight for ALZ051>060-261>266.

     Coastal Flood Advisory until 6 PM CDT this evening for ALZ263-
     264.

     High Rip Current Risk through Friday morning for ALZ265-266.

     High Surf Warning until 1 AM CDT Friday for ALZ265-266.

FL...Wind Advisory until 1 AM CDT Thursday for FLZ201>206.

     Flood Watch through late tonight for FLZ201>206.

     High Rip Current Risk through Friday morning for FLZ202-204-206.

     High Surf Warning until 1 AM CDT Friday for FLZ202-204-206.

MS...Wind Advisory until 1 AM CDT Thursday for MSZ067-075-076-078-079.

     Flood Watch through late tonight for MSZ067-075-076-078-079.

GM...Gale Warning until 1 PM CDT Thursday for GMZ630>636.

     Small Craft Advisory from 1 PM to 7 PM CDT Thursday for
     GMZ630>636.

     Gale Warning until 7 PM CDT Thursday for GMZ650-655-670-675.

     Small Craft Advisory from 7 PM Thursday to 1 AM CDT Friday for
     GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Apr 10, 12:17 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1217 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     Hail             2 E Fort Morgan         30.23N 87.99W
04/10/2024  E1.00 Inch       Baldwin            AL   Broadcast Media

            Video relayed on social media of quarter
            size hail in Fort Morgan, AL.

&&
Local storm report, Apr 10, 12:20 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1220 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     Hail             Magnolia Springs        30.40N 87.78W
04/10/2024  E1.00 Inch       Baldwin            AL   Broadcast Media

            Photo relayed on social media of multiple
            hail stones ranging from quarter size and
            smaller.

&&
Local storm report, Apr 10, 12:32 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1232 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     Tstm Wnd Gst     2 SSW Brookley Field AS 30.58N 88.07W
04/10/2024  M61 MPH          Mobile             AL   Mesonet

            Buccaneer YC weatherflow site gusted to 53
            knots.

&&
Local storm report, Apr 10, 12:37 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1237 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     Tstm Wnd Gst     Brookley Field ASOS     30.61N 88.06W
04/10/2024  M55 MPH          Mobile             AL   ASOS

            BFM ASOS gusted to 48 kts.

&&
Local storm report, Apr 10, 12:43 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1243 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     Coastal Flood    3 E Pinto Island        30.68N 87.98W
04/10/2024                   Baldwin            AL   Dept of Highways

            Coastal flooding reported on the
            Causeway/US90 with multiple stalled
            vehicles. EB lanes closed.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:03 PM CDTCoastal Flood AdvisoryMOBBaldwin, Mobile23 hr
Apr 10, 9:42 AM CDTRiver Flood WarningMOBBaldwin12 hr
Apr 10, 9:43 AM CDTRiver Flood WarningMOBCovington, Escambia34 hr
Apr 10, 11:23 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBMobile, Washington52 min
Apr 10, 11:36 AM CDTSevere Thunderstorm WarningMOBBaldwin39 min
Apr 10, 11:43 AM CDTSpecial Marine WarningMOB92 min
Apr 10, 11:57 AM CDTTornado WarningMOBBaldwin, Mobile33 min
Apr 10, 12:13 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile47 min
Apr 10, 12:15 PM CDTFlash Flood WarningMOBMobile3 hr
Apr 10, 1:02 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Washington3 hr
Apr 10, 1:08 PM CDTSpecial Marine WarningMOB97 min
Apr 10, 1:36 PM CDTSevere Thunderstorm WarningMOBCovington, Escambia54 min
Apr 10, 1:44 PM CDTRiver Flood WarningMOBBaldwin8 hr
Apr 10, 1:45 PM CDTRiver Flood WarningMOBEscambia8 hr
Apr 10, 1:46 PM CDTRiver Flood WarningMOBBaldwin8 hr
Apr 10, 1:48 PM CDTRiver Flood WarningMOBCovington20 hr
Apr 10, 2:19 PM CDTAreal Flood AdvisoryMOBBaldwin, Conecuh, Covington, Escambia3 hr
Apr 10, 2:19 PM CDTSpecial Marine WarningMOB86 min
Apr 10, 2:25 PM CDTSevere Thunderstorm WarningMOBCovington65 min
Apr 10, 3:16 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Apr 10, 3:39 PM CDTSpecial Marine WarningMOB51 min
Apr 10, 1:04 PM CDTTornado WarningMOBEscambia, Santa Rosa26 min
Apr 10, 1:33 PM CDTTornado WarningMOBEscambia, Santa Rosa27 min
Apr 10, 1:42 PM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa21 hr
Apr 10, 5:18 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2024Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.